Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Infant have rashes on the leg. Prescribed with antibiotics. What is this disease? When will it go away?

Hello doctor, My son is 20 months old. About a week ago, he started itching his right leg. On inspecting, I found that 4-5 very small rashes were there and I thought those were not so serious. 2 days passed, and while bathing him I saw that many rashes were there and some had been ruptured with rigorous itching. I applied an ayurvedic oil for itching immediately. The very day I sent him to a child specialist and he prescribed an antibiotic alongwith another medicine and an ointment,Crotorax HC but he cautioned that the lesser the ointment is used, the better. As he had prescribed antibiotics , we did not buy the oral medicines but to relieve the itching we brought the ointment. Besides prescribing medicines the doctor said that these rashes will remain for 6 months and it will appear on the other leg too. Now, we are in a strange situation. He did not tell us the name of the disease but said that this occurs in infants only. My queries are- 1. What is the name of this disease? 2. Is it curable in Homeopathy? 3. Will it indeed last for 6 months? Thanking you Varsha Roy Assam
Asked On : Mon, 7 Jan 2013
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Feb 2013
Hi Varsha Roy
As the rash is associated with itching and on lower limbs it is looking like Papular Urticaria which may be due to some allergic reaction .
Nothing to worry and you can apply calamine lotion over the rash thrice daily and on raw areas you can apply antibacterial cream like mupirocin ointmeny thrice daily.
For itching oral antihistmines like hydroxyzine can be given thrice daily in prescribed dosage.
Consult Dermatologist as skin conditions are duagnosed accurately by clinical examination and appropriate treatment can be given.
Answered: Tue, 8 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor